Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 97, NWS Jacksonville, FL

May 24, 2006Wayne County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at May 24, 2006, 5:30 PM EDT for Wayne County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 24, 2006, 5:30 PM EDT (21:30 UTC)
Expired
May 24, 2006, 6:15 PM EDT
In force
45 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Wayne County, GA

The radar

The Jacksonville radar (KJAX), 120 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.5 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2006-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2006-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1546 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:15 PM EDT, 3 hours 15 minutes earlier.

Area forecast discussion, May 24, 2:15 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
215 PM EDT WED MAY 24 2006

.SHORT TERM...A LTTLE MORE MOISTURE COMBINED WITH THE REMNANTS OF
YESTERDAY WEAK BACKDOOR FRONT ARE COMBINING TO GENERATE SCATTERED
SHOWERS AND TSTMS SOUTH OF THE I10 CORRIDOR. EXPECT ACTIVITY TO
CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON BEFORE DYING OFF
RATHER QUICKLY AFTER SUNSET.

OVERALL PATTERN TO REMAIN UNCHANGED OVER NEXT FEW DAYS WITH
PERSISTENT UPPER TROUGH OVER THE EASTERN CONUS...SOME SORT OF WEAK
FRONTAL BOUNDARY LINGERING NORTH OF THE CWA...WITH THE SFC RIDGE
AXIS ANCHORED OVER CENTRAL FLORIDA. GUIDANCE DOES INDICATE A
SLIGHT INCREASE IN PWAT OVER THE NEXT FEW DAYS WHICH SHOULD
CONTRIBUTE TO MAINLY ISOLATED SHOWERS AND THUNDERSTORMS EACH
AFTERNOON ACROSS THE AREA...MAINLY FLORIDA. TEMPS SHOULD RISE TO
NEAR 90 EACH AFTERNOON THROUGH THE END OF THE WEEK.

.LONG TERM...SOME CHANGE IN THE PATTER STARTING THIS WEEKEND AS
UPPER TROUGH ALONG EAST COAST CUTS OFF INTO UPPER LOW AND SLIDES
DOWN THE EAST COAST WITH A STRONG RIDGE BUILDING JUST TO ITS WEST.
SOME MOISTURE STICKS AROUND OVER THE WEEKEND WITH ISOLATED TO
SCATTERED SHOWER ACTIVITY...HOWEVER...IT APPEARS THAT DRY AIR TO
GET WRAPPED AROUND WEST SIDE OF UPPER LOW EARLY NEXT WEEK
DIMINISHING AVAILABLE MOISTURE ESPECIALLY OVER SOUTHEAST GEORGIA.
ONSHORE FLOW SHOULD DEVELOP EARLY NEXT WEEK WHICH SHOULD KEEP MAX
TEMPS DOWN A DEGREE OR TWO FROM CURRENT VALUES. DESPITE THE
PATTERN SHIFT...NO SIGNIFICANT RAINFALL EVENTS ARE EXPECTED IN THE
NEXT 7 DAYS.

&&

.MARINE...
WEAK HIGH PRESSURE RIDGE WILL REMAIN ANCHORED JUST SOUTH OF THE
COASTAL WATERS THROUGH THE WEEKEND AND A RETURN TO MORE SUBSTANTIAL
SWLY NOCTURNAL SURGES ARE EXPECTED THURSDAY NIGHT THROUGH SATURDAY
NIGHT WITH SEAS BUMPING UP TO 3 TO 5 FT AT TIMES. MODELS STILL
INDICATING A POSSIBLE BACK DOOR FRONTAL PASSAGE ON SUNDAY ACROSS THE
COASTAL WATERS IN TIME FOR A SWITCH TO NELY WINDS FOR MEMORIAL
DAY...STILL WAY TOO EARLY TO SAY HOW STRONG THIS SURGE WILL BE...BUT
FOR NOW WILL CALL IT A LIGHT TO MODERATE NELY EVENT WITH SEAS OF 3
TO 5 FT.

&&

.FIRE WEATHER...
BACK DOOR COOL FRONT FROM YESTERDAY HAS SLIPPED INTO NERN FL AND
ONLY A SMALL POCKET OF VERY DRY AIR REMAINS OVER MARION COUNTY AS
LOCAL OBS IN THE OCF/VVG/NAE REGION ARE FLIRTING WITH 35% BUT NOT
WIDESPREAD ENOUGH TO WARRANT ANY KIND OF RED FLAG WARNING. MIN RHS
WILL BOTTOM OUT ONCE AGAIN IN THE 35-40% RANGE ACRS PORTIONS OF INLD
NERN FL THU AFTERNOON...BUT NO RED FLAG CONDITIONS ARE EXPECTED OVER
THE NEXT WEEK OR SO AS THE SEA BREEZE CONVECTIVE SEASON STARTS UP.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  69  92  69  91 /  10  20  10  20
SSI  71  89  71  87 /   5  20  10  20
JAX  68  90  68  90 /   5  20  20  30
SGJ  69  87  69  88 /   5  30  20  30
GNV  67  90  67  89 /  20  20  20  30
OCF  67  91  67  89 /  20  20  20  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PUBLIC...CAMP
MARINE/FIRE WX...HESS
Hazardous weather outlook, May 24, 11:34 AM EDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1134 AM EDT WED MAY 24 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-251000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1134 AM EDT WED MAY 24 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.FIRE WEATHER IMPACT...ALTHOUGH NO RED FLAG WARNINGS ARE CURRENTLY
IN PLACE...DRY AIR WILL REMAIN IN PLACE THIS AFTERNOON WITH HUMIDITY
VALUES FALLING TO NEAR CRITICAL VALUES OVER PORTIONS OF NORTHEAST
FLORIDA THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO SIGNIFICANT WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

DEESE/CAMP

In the hours before

Special weather statement, May 24, 4:27 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
427 PM EDT WED MAY 24 2006

GAZ135-136-242115-
APPLING-WAYNE-
427 PM EDT WED MAY 24 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE AND APPLING
COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 515 PM EDT...

AT 427 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS CENTERED NEAR SURRENCY AND JESUP...MOVING
SOUTHEAST AT 5 TO 10 MPH. THESE THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND SURRENCY...ODUM AND JESUP THROUGH 515 PM EDT. FREQUENT
LIGHTNING...HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, May 24, 4:42 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
442 PM EDT WED MAY 24 2006

FLZ032-242115-
CLAY-
442 PM EDT WED MAY 24 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY COUNTY FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 515 PM EDT...

AT 442 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER CLAY COUNTY...OR 8 MILES NORTH OF
MELROSE...MOVING SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO
AFFECT AREAS AROUND THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, May 24, 4:56 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
456 PM EDT WED MAY 24 2006

FLZ022-036-242145-
ALACHUA-COLUMBIA-
456 PM EDT WED MAY 24 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA AND
COLUMBIA COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 545 PM
EDT...

AT 456 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTHEAST OF FORT WHITE...OR 8
MILES EAST OF ICHETUCKNEE SPRINGS STATE...MOVING SOUTHEAST AT 5 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND FORT
WHITE...OLENO STATE PARK AND HIGH SPRINGS THROUGH 545 PM EDT. PEA
SIZE HAIL AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

TRABERT
Special weather statement, May 24, 5:20 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
520 PM EDT WED MAY 24 2006

GAZ151-242215-
PIERCE-
520 PM EDT WED MAY 24 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PIERCE COUNTY FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 615 PM EDT...

AT 520 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES NORTHEAST OF BRISTOL...OR 8
MILES NORTH OF PATTERSON...MOVING SOUTH AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BRISTOL AND PATTERSON
THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Local storm report, May 24, 5:27 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
527 PM EDT WED MAY 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     HAIL             JESUP                   31.60N 81.89W
05/24/2006  E0.25 INCH       WAYNE              GA   TRAINED SPOTTER

            AT WAYNE MEMORIAL HOSPITAL

0459 PM     HAIL             JESUP                   31.60N 81.89W
05/24/2006  E1.00 INCH       WAYNE              GA   EMERGENCY MNGR

            REPORTED BY WAYNE COUNTY 911

0500 PM     HAIL             JESUP                   31.60N 81.89W
05/24/2006  E0.75 INCH       WAYNE              GA   EMERGENCY MNGR

&&

PP
Special weather statement, May 24, 5:28 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
528 PM EDT WED MAY 24 2006

FLZ031-242215-
BRADFORD-
528 PM EDT WED MAY 24 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRADFORD COUNTY
FOR SMALL HAIL VALID UNTIL 615 PM EDT...

AT 528 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER SAMPSON...OR 10 MILES SOUTH OF
RAIFORD...NEARLY STATIONARY. THIS STRONG THUNDERSTORM WILL ALSO
AFFECT AREAS AROUND STARKE...NEW RIVER...SAMPSON AND BROOKER THROUGH
615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

TRABERT

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 4:41 PM EDTSevere Thunderstorm WarningJAXWayne49 min
May 24, 5:36 PM EDTSevere Thunderstorm WarningJAXPierce54 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.